Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Inversion formulae for the $ \mathrm{\cosh}$-weighted Hilbert transform


Authors: M. Bertola, A. Katsevich and A. Tovbis
Journal: Proc. Amer. Math. Soc. 141 (2013), 2703-2718
MSC (2010): Primary 44A12, 44A15
DOI: https://doi.org/10.1090/S0002-9939-2013-11642-4
Published electronically: April 4, 2013
MathSciNet review: 3056561
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we develop formulae for inverting the so-called $ \cosh $-weighted Hilbert transform $ H_\mu $, which arises in Single Photon Emission Computed Tomography (SPECT). The formulae are theoretically exact, require a minimal amount of data, and are similar to the classical inversion formulae for the finite Hilbert transform (FHT) $ H_0$. We also find the null-space and the range of $ H_\mu $ in $ L^p$ with $ p>1$. Similarly to the FHT, the null-space turns out to be one-dimensional in $ L^p$ for any $ p\in (1,2)$ and trivial - for $ p\ge 2$. We prove that $ H_\mu $ is a Fredholm operator of index $ -1$ when it acts between the $ L^p$ spaces, $ p\in (1,\infty )$, $ p\not =2$. Finally, in the case where $ p=2$ we find the range condition for $ H_\mu $, which is similar to that for the FHT $ H_0$. Our work is based on the method of the Riemann-Hilbert problem.


References [Enhancements On Off] (What's this?)

  • [Gak66] F. D. Gakhov, Boundary value problems, Pergamon Press, Oxford, 1966. MR 0198152 (33:6311)
  • [GG91] I. M. Gelfand and M. I. Graev, Crofton function and inversion formulas in real integral geometry, Functional Analysis and its Applications 25 (1991), 1-5. MR 1113117 (93e:53083)
  • [HYZG09] Q. Huang, J. You, G. L. Zeng, and G. T. Gullberg, Reconstruction from Uniformly Attenuated SPECT Projection Data Using the DBH Method, IEEE Transactions in Medical Imaging 28 (2009), 17-29.
  • [Jor82] K. Jorgens, Linear integral operators, Pitman, Boston, 1982. MR 647629 (83j:45001)
  • [NCP04] F. Noo, R. Clackdoyle, and J. D. Pack, A two-step Hilbert transform method for 2D image reconstruction, Physics in Medicine and Biology 49 (2004), 3903-3923.
  • [NDPC07] F. Noo, M. Defrise, J. D. Pack, and R. Clackdoyle, Image reconstruction from truncated data in single-photon emission computed tomography with uniform attenuation, Inverse Problems 23 (2007), 645-667. MR 2309668 (2008e:44001)
  • [OE91] S. Okada and D. Elliott, The finite Hilbert transform in $ L^2$, Mathematische Nachrichten 153 (1991), 43-56. MR 1131933 (92k:47064)
  • [PBM86] A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integrals and series. Volume 1. Elementary functions, Gordon and Breach, New York, 1986. MR 874986 (88f:00013)
  • [PNC05] J. D. Pack, F. Noo, and R. Clackdoyle, Cone-beam reconstruction using the backprojection of locally filtered projections, IEEE Transactions in Medical Imaging 24 (2005), 1-16.
  • [Rul04] H. Rullgard, An explicit inversion formula for the exponential Radon transform using data from $ 180^\circ $, Arkiv for Matematik 42 (2004), 353-362. MR 2101393 (2005i:44002)
  • [Tri57] F. G. Tricomi, Integral Equations, Interscience, New York, 1957. MR 0094665
  • [YZYW05] Y. Ye, S. Zhao, H. Yu, and G. Wang, A general exact reconstruction for cone-beam CT via backprojection-filtration, IEEE Transactions in Medical Imaging 24 (2005), 1190-1198.
  • [ZP04] Y. Zou and X.C. Pan, Exact image reconstruction on PI-lines from minimum data in helical cone-beam CT, Physics in Medicine and Biology 49 (2004), 941-959.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 44A12, 44A15

Retrieve articles in all journals with MSC (2010): 44A12, 44A15


Additional Information

M. Bertola
Affiliation: Department of Mathematics, Concordia University, Montreal, Canada
Email: bertola@mathstat.concordia.ca

A. Katsevich
Affiliation: Department of Mathematics, University of Central Florida, Orlando, Florida 32816-1364
Email: Alexander.Katsevich@ucf.edu

A. Tovbis
Affiliation: Department of Mathematics, University of Central Florida, Orlando, Florida 32816-1364
Email: Alexander.Tovbis@ucf.edu

DOI: https://doi.org/10.1090/S0002-9939-2013-11642-4
Received by editor(s): October 27, 2011
Published electronically: April 4, 2013
Additional Notes: The work of the first author was supported in part by the Natural Sciences and Engineering Research Council of Canada (NSERC)
The work of the second author was supported in part by NSF grants DMS-0806304 and DMS-1115615
Communicated by: Walter Craig
Article copyright: © Copyright 2013 American Mathematical Society

American Mathematical Society